Jump to content



Photo

Am I Doing This Right? Has Anyone Experienced Herbal Interactions?


  • Please log in to reply
5 replies to this topic

#1 vickyp10

vickyp10

    Newbie

  • Members
  • Pip
  • 8 posts
  • LocationManchester, UK

Posted 10 January 2021 - 03:05 AM

Hello I started tapering from June 2019 by removing granules from my 20mg capsules. At first it was very slow at 3 granules a month reduction.
 

I later read on here it was safe to reduce by 5% monthly so I began to remove approximately 5%. I realised that the balls (even with the same brand) were changing with a more or less 10 granule fluctuation and averaging about 180 granules per 20mg capsule. 

I decided to continue with the percentage dose by reducing by 1.25% per week and counting the granules daily to find the right % (my partner does the maths). Anyway this became open to error as I was couting up to 180 balls, I would sometimes drop one of two, or want to count again and get a different number. 

I decided to start taking the same amount of balls every day rather than removing an amount. Even though the capsules had different amounts, the alternative was open to too much error. I am also a teacher during the pandemic and I feel like counting those balls daily after work also probably didnt result in the exact right amout. 

I got to 54 granules (taking) and stayed at my plan to reduce the 20mg dose by 5% monthly. So my reduction is 9 granules a month. 

However, I went to see an herbal chemist due to bladder issues 2 months ago and he told me to take high doses of allicin which I did. After 6 weeks I started to notice I was feeling very unwell with what seemed like withdrawal issues; intrusive thoughts, anxiety, diorrhea, headache, nausea. 

When I googled it, there is appaprently a drug interaction between garlic and cymbalta :( 

I stopped it immediately after 6 weeks and it is now 3 weeks after my last dose of allicin (garlic). I am experiencing very strange symptoms still, I feel like I am withdrawing from my medication and my reductions since June 2019 have been positive. 

Does anyone know what I should do? I am thinking I should stop reducing and stay on this dose until I level out.
Beyond all this, am I reducing correctly? Has anyone else experienced any interactions with herbal supplements? What can I do and how long will this take to settle? 

Please help. I am due to go in work tomorrow to teach remotely and I am worried.  

 


#2 invalidusername

invalidusername

    Site Partners

  • Site Supporter
  • 5,335 posts
  • LocationKent, UK

Posted 10 January 2021 - 08:18 AM

Hi Vicky...

 

It can be very complex to be thinking about this sort of thing, but you do need to average the required beads to remove relative to the total number of beads. This is crucial when withdrawing. The problems that can occur are exactly those that you are now feeling. The difference can be in milligrams rather than micrograms as some might think talking beads. 

 

My advice would be to stay where you are, but not knowing how much you may have reduced by, it would be useful if you can remember the ratios which you were following and what you are now following. If you need assistance with the maths, then Hat or myself can help you out, just drop a post or PM either of us. A sudden increase can be just as harmful as a sudden decrease when we are talking microdosing.

 

Careful what you Google too!! Garlic could, in theory, react with a lot of drugs as it acts as a blood thinner, but speaking on behalf of someone who has been speaking with people on this forum for 5000+ posts, I can't remember the last time anyone had an issue with garlic. But I do recall a member who has had BENEFITS from it. I really wouldn't read too much into it... unless you are eating a whole bulb of garlic a day :)

 

If there were no issues within 6 weeks, then there is no reason why you should not to go back onto the meds. If there were to be a reaction, that is plenty of time to show up. So my advice would be to continue with them.

 

Other herbal supplements are great, but need some experimenting depending on the issues you are facing but for now, I would reinstate the garlic as it was clearly helping, and let us know where you were, and are, with your beads.

 

Once stable, we can introduce further supplements as needed, but do not introduce anything at the moment as we would not be able to judge the efficacy of them in your present state.

 

I am sure Fishing Hat will have some thoughts on the above - he will be along shortly.

 

IUN


#3 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 12,555 posts
  • LocationMissouri

Posted 10 January 2021 - 08:33 AM

Welcome Vicky

 

I agree with IUN that you should stabilize on the current dose before proceeding. It is important to be kind to yourself at this time.

 

Garlic react with Cymbalta? Never heard of that but I guess possible. I do know that many members have used garlic to reduce the GI symptoms during withdrawal and none have mentioned any issues. If you could give me a reference for that interaction I would like to check it out. 

 

Don't forget to look over our ebook which documents what other members have tried and there outcomes, both good and bad, as well as a lot of medical research, effects of supplements and other does and don'ts.


#4 vickyp10

vickyp10

    Newbie

  • Members
  • Pip
  • 8 posts
  • LocationManchester, UK

Posted 15 January 2021 - 02:25 PM

Sorry I am unsure what you mean with regards to ratios? I was counting it exactly but it was open to human error and I decided to just continue taking the amount of 54 I already was. The last batch all had the same amount of beads and even though this is the same brand - the beads are differing between in numbers (give or take 10).

I am not going anywhere near the garlic (AllicinMax), I am almost sure that has had something to do with it. I was taking 6 tablets daily and every one tablet is equivalent to 40 individual cloves https://napiers.net/...c-capsules.html(I did not buy it from here). Regarding the interaction it is referenced here  https://www.ehealthm...arlic/cymbalta/

Sorry, I didn't say the allicin was helping? I feel misunderstood and lost  :( 

I am back on 54 granules daily...  :huh: 

 


#5 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 12,555 posts
  • LocationMissouri

Posted 15 January 2021 - 05:58 PM

Thanks for the link to the garlic info. Ehealthme is one of my favorite sites as they tabulate all the reports of possible side effects that people report to the FDA. I will check that out.


#6 invalidusername

invalidusername

    Site Partners

  • Site Supporter
  • 5,335 posts
  • LocationKent, UK

Posted 17 January 2021 - 03:32 PM

ok - that is a lot of garlic to be consuming. 

 

The beads will often vary between capsules regardless of the brand, so there is no human error here. The FDA allow 10% medicine content either way, so it is as good as impossible to get the right levels each time. To count each capsule would be enough to drive you round the twist, but we have had some that have gone that far due to an intolerance right down to the very last bead!





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users